Intravenous (IV) calcium is usually given to temporarily treat the effects of hyperkalaemia on muscle and heart. When extravasation of a calcium gluconate infusion occurs, there may be rapid and marked swelling and erythema, with signs of soft-tissue necrosis or infection, and ensuing extensive local calcification, called calcinosis cutis. We report a 26-year-old woman who was hospitalized for exacerbation of acute intermittent porphyria. She had a history of hypertension and chronic renal failure. On the second day of her hospitalization, she developed hyperpotassaemia (6.7 mEq/L potassium; normal range 3.5–5 mEq/L). She was given an IV infusion of 10 mL calcium gluconate into the left dorsal pedal vein. Bullous skin reactions occurred in the infusion area nearly 2 h after administration. The patient’s leg was elevated and the lesions cleaned with 0.9% saline. By day 9 of hospitalization, the lesions had markedly regressed. Several drugs have been associated with dermoepidermal blistering as an adverse drug reaction, but there is only one existing report in the literature about this side-effect associated with calcium gluconate. Clinicians should be alert to the possibility of bullous skin reactions, which may be a predictor of extravasation and necrosis, when treating patients with IV calcium gluconate.